Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Springfield, MO

October 2, 2021McDonald County, Newton County, Missouri

NWS Springfield, MO issued this special weather statement at Oct 2, 2021, 10:49 AM CDT for McDonald County, Newton County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2021, 10:49 AM CDT (15:49 UTC)
Expired
Oct 2, 2021, 11:45 AM CDT
In force
56 min
Issued by
NWS Springfield, MO
Hail
0.00 in
Wind
50

Counties McDonald County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

505 
WWUS83 KSGF 021549
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
1049 AM CDT Sat Oct 2 2021
 
MOZ093-101-021645-
Newton MO-McDonald MO-
1049 AM CDT Sat Oct 2 2021

...Strong thunderstorms will impact portions of southwestern Newton
and McDonald Counties through 1145 AM CDT...

At 1048 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near South West City to Grove to near Bernice
State Park to Afton. Movement was northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Neosho...                         Big Sugar Creek State Park...
Seneca...                         Granby...
Anderson...                       Noel...
Dodge...                          Goodman...
South West City...                Pineville...
Loma Linda...                     Lanagan...
Stella...                         Cayuga...
Tiff City...                      Powell...
Racine...                         

This includes the following highways...
 Interstate 44 near mile marker 0.
 Interstate 49 between mile markers 1 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3700 9462 3700 9444 3696 9426 3667 9407
      3650 9440 3650 9462
TIME...MOT...LOC 1548Z 222DEG 17KT 3650 9464 3661 9476 3666 9483 3668
9496

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Lindenberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Oct 2, 6:41 AM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Oct 2, 6:41 AM CDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
641 AM CDT Sat Oct 2 2021

.SHORT TERM...(Today through Sunday)

Weak lift ahead of an upper level low pressure system forced
scattered convection across the region overnight. We did have some
pockets of heavy rain, particularly in Ozark County where there
are probably some decent rises on the Little North Fork River and
Turkey Creek.

The 00z RAOB from last night measured 1.65 inches of precipitable
water, therefore, additional heavy downpours are likely today as
the upper level low approaches from the west. This large scale
ascent will create a more widespread rain today and into tonight.
We will go ahead and message a limited risk for excessive
rainfall in our HWO this morning.

Short terms models are suggesting mixed layer capes approaching
1000 j/kg this afternoon and early evening. Meanwhile, with the
upper low getting closer, deep shear increases between 30 and 40
knots. We think this could be sufficient for a few strong storms
in the afternoon and evening hours. For now we will message dime
size hail and 50 mph wind gusts possible with a couple of the
stronger storms.

Rain is expected to exit the region early Sunday morning. It's
possible that a few light cells develop during the day on Sunday,
however, this won't amount to much. Despite the frontal passage,
highs on Sunday will still reach well into the 70s.

.LONG TERM...(Monday through Friday)

Another shot of dry continental air will spread into the region on
Monday. No precipitation is expected with this front, however, we
do think it will have some slight impacts with temperatures.
Overnight lows Monday night into Tuesday will drop into the low
50s in some spots. Highs in the low to mid 70s are expected for
Tuesday, as sensible conditions remain very ideal for outdoor
activities.

Similar temperatures are expected for Wednesday, however, there
could be some potential for a few showers. A decent warming trend
is looking likely toward the end of the week, with highs well into
the 80s by Friday and Saturday. Other than Wednesday's period, the
forecast is looking dry for the upcoming work week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)

Pilots flying in and out of the southwest Missouri airports will
need to monitor radar trends throughout the next 24 hours. An
upper level low pressure system will approach the west, forcing
numerous showers and thunderstorms across the region.

This activity will lower flight conditions once they become
established over an airfield.

Look for light southerly winds, while skies remain overcast.

Safe Travels.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Cramer
Hazardous weather outlook, Oct 2, 5:16 AM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
516 AM CDT Sat Oct 2 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031030-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
516 AM CDT Sat Oct 2 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited flooding risk.
  Significant lightning risk.

DISCUSSION...

Numerous showers and thunderstorms will impact extreme southeast
Kansas and the Missouri Ozarks today and tonight. Pockets of heavy
rainfall will be possible, however, widespread flooding or severe
weather is not expected. Frequent cloud to ground lightning and a
couple of strong storms containing 50 mph wind gusts and small
hail can not be ruled out this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

An isolated thunderstorm or two will be possible on Sunday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

In the hours before

Special weather statement, Oct 2, 10:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1049 AM CDT Sat Oct 2 2021

MOZ093-101-021645-
Newton MO-McDonald MO-
1049 AM CDT Sat Oct 2 2021

...Strong thunderstorms will impact portions of southwestern Newton
and McDonald Counties through 1145 AM CDT...

At 1048 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near South West City to Grove to near Bernice
State Park to Afton. Movement was northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Neosho...                         Big Sugar Creek State Park...
Seneca...                         Granby...
Anderson...                       Noel...
Dodge...                          Goodman...
South West City...                Pineville...
Loma Linda...                     Lanagan...
Stella...                         Cayuga...
Tiff City...                      Powell...
Racine...

This includes the following highways...
 Interstate 44 near mile marker 0.
 Interstate 49 between mile markers 1 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3700 9462 3700 9444 3696 9426 3667 9407
      3650 9440 3650 9462
TIME...MOT...LOC 1548Z 222DEG 17KT 3650 9464 3661 9476 3666 9483 3668
9496

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Lindenberg

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 8:47 PM CDTAreal Flood AdvisorySGFDouglas, Ozark6 hr
Oct 2, 6:28 AM CDTAreal Flood AdvisorySGFBarry, Lawrence5 hr
Oct 2, 11:44 AM CDTSpecial Weather StatementSGFLawrence, Newton61 min
Oct 2, 11:45 AM CDTSpecial Weather StatementSGFBarry60 min
Oct 2, 2:08 PM CDTSpecial Weather StatementSGFTaney67 min
Oct 2, 2:10 PM CDTSpecial Weather StatementSGFWebster, Wright65 min
Oct 2, 2:46 PM CDTSevere Thunderstorm WarningSGFWebster, Wright44 min
Oct 2, 3:38 PM CDTSpecial Weather StatementSGFTexas67 min
Oct 2, 4:18 PM CDTSevere Thunderstorm WarningSGFHowell, Texas29 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.